MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 C (501) MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 C (501) MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 05860636001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for four patient samples tested with the sodium electrode on a cobas 6000 c (501) module.The customer stated that controls run for sodium were outside of range, so they repeated patient samples that were tested prior to the outage.The samples were repeated on a second analyzer and of these, 4 had discrepant sodium results.The repeat values were deemed correct.The first patient sample initially resulted in a sodium value of 132 mmol/l and it repeated as 140 mmol/l.The second patient sample initially resulted in a sodium value of 130 mmol/l and it repeated as 136 mmol/l.The third patient sample initially resulted in a sodium value of 134 mmol/l and it repeated as 140 mmol/l.The fourth patient sample initially resulted in a sodium value of 134 mmol/l and it repeated as 140 mmol/l.
 
Additional Manufacturer Narrative
The serial number of the c501 analyzer is (b)(6).The field service engineer checked the analyzer.The sipper syringe seal was found to be worn.The ise sipper syringe seals were replaced.The ise waste port was cleaned.The fluidics and reaction cell rinse mechanism vacuum lines were decontaminated.The rinse mechanism water rinse volume was low, so it was adjusted.Probe washing was checked.The gear pump pressure was acceptable.The sample syringe plunger set screw was checked.The vacuum pump diaphragms were worn, so the vacuum head valves and diaphragms were replaced.The vacuum elbows were cleaned.Ise checks were acceptable.Calibration passed.The sample probe was cleaned and precision studies were performed.All checks passed.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable prior to the event.Controls for sodium were outside of range after running the affected samples.A review of the alarm trace data showed a sample short alarm.The investigation determined the service actions resolved the issue.Medwatch fields d1, d2, d4, g1, and g4 have been updated.

Brand Name
COBAS 6000 C (501) MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key22104934
Report Number1823260-2025-01646
Device Sequence Number18177689
Product Code JJE
UDI-Device Identifier07613336227763
UDI-Public07613336227763
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05860636001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale